Alert archive / California / High Wind Watches in 2014

High Wind Watch 2, NWS San Diego, CA

January 28, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Jan 28, 2014, 1:01 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 30, 2014, 3:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 1:01 PM PST (21:01 UTC)
In effect from
Jan 30, 2014, 3:00 AM PST
Expired
Jan 29, 2014, 1:34 PM PST
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS76 KSGX 282101
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
101 PM PST TUE JAN 28 2014

...STRONG AND GUSTY WEST WINDS THURSDAY NIGHT AND FRIDAY MORNING...

.A FAST-MOVING LOW PRESSURE TROUGH WILL BRING STRONG AND GUSTY
WEST TO NORTHWEST WINDS TO THE MOUNTAINS AND DESERTS OF SOUTHERN
CALIFORNIA LATE THURSDAY THROUGH FRIDAY MORNING.

CAZ055-056-058-060>062-290530-
/O.NEW.KSGX.HW.A.0002.140131T0300Z-140131T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
101 PM PST TUE JAN 28 2014

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON. 

* WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE APPLE AND
  LUCERNE VALLEYS...AND THE SAN BERNARDINO MOUNTAINS. 25 TO 35 MPH
  WITH GUSTS TO 45 MPH IN THE COACHELLA VALLEY...THE RIVERSIDE
  COUNTY MOUNTAINS...THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS.
  GUSTS TO 60 MPH WILL ALSO BE POSSIBLE AT TIMES.

* TIMING...WINDS INCREASE THURSDAY NIGHT...PEAK EARLY FRIDAY
  MORNING AND WEAKEN EARLY FRIDAY AFTERNOON. STRONG WINDS WILL
  DEVELOP FIRST IN SAN BERNARDINO COUNTY...BEFORE SPREADING
  SOUTHWARD INTO RIVERSIDE AND SAN DIEGO COUNTIES.

* LOCATION...NEAR RIDGE TOPS AND ON ADJACENT DESERT AREAS.

* VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE AT
  TIMES...MAINLY IN DESERT AREAS.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS ON ROADWAYS. 

* OUTLOOK...WEAKENING WEST WINDS FRIDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
417 
WWUS76 KSGX 290539
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
939 PM PST TUE JAN 28 2014

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS LATE
THURSDAY THROUGH FRIDAY MORNING...

.STRONG WINDS ALOFT ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING
ACROSS SOUTHERN CALIFORNIA WILL BRING STRONG...GUSTY WEST WINDS
TO THE MOUNTAINS AND DESERTS LATE THURSDAY THROUGH FRIDAY MORNING.
THE WINDS WILL INCREASE DURING THE DAY THURSDAY...PEAK THURSDAY
NIGHT...THEN DECREASE FRIDAY MORNING.

CAZ055-056-058-060>062-291300-
/O.CON.KSGX.HW.A.0002.140131T0300Z-140131T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
939 PM PST TUE JAN 28 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON. 

* WINDS...INCREASING THURSDAY AFTERNOON AND EVENING TO 20 TO 30
  MPH WITH GUSTS TO 55 MPH. 

* TIMING...INCREASING WINDS THURSDAY AFTERNOON...PEAKING THURSDAY
  NIGHT BEFORE DECREASING FRIDAY MORNING.

* LOCATION...ACROSS THE MOUNTAINS AND DOWN THE EASTERN SLOPES
  INTO THE DESERTS.

* VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE AT TIMES IN
  BLOWING DUST AND SAND IN THE DESERTS.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH 
  FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. 

* OUTLOOK...WEAKENING WEST WINDS FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MOEDE
060 
WWUS76 KSGX 290624
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1024 PM PST TUE JAN 28 2014

...DENSE FOG ADVISORY FOR THE COASTAL ZONES AND SAN DIEGO VALLEYS
THROUGH 9 AM WEDNESDAY...

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS LATE
THURSDAY THROUGH FRIDAY MORNING...

.WIDESPREAD DENSE FOG FROM A SHALLOW MARINE LAYER WILL REDUCE
VISIBILITIES TO A QUARTER MILE OR LESS TONIGHT IN THE COASTAL
AREAS AND THE SAN DIEGO VALLEYS. TRAVEL DURING THE MORNING COMMUTE
WILL BE AFFECTED. AIRPORTS DELAYS ARE POSSIBLE.

STRONG WINDS ALOFT ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING
ACROSS SOUTHERN CALIFORNIA WILL BRING STRONG...GUSTY WEST WINDS TO
THE MOUNTAINS AND DESERTS LATE THURSDAY THROUGH FRIDAY MORNING.
THE WINDS WILL INCREASE DURING THE DAY THURSDAY...PEAK THURSDAY
NIGHT...THEN DECREASE FRIDAY MORNING.

CAZ042-291400-
/O.NEW.KSGX.FG.Y.0008.140129T0624Z-140129T1700Z/
ORANGE COUNTY COASTAL AREAS-
1024 PM PST TUE JAN 28 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. 

* LOCATION...ORANGE COUNTY.

* VISIBILITY...1/4 MILE OR LESS. NEAR ZERO AT TIMES. 

* IMPACTS...AREAS OF SHARPLY REDUCED VISIBILITIES ALONG PORTIONS OF
  THE 5 AND 405 FREEWAYS AND OTHER COASTAL ROADS LATE TONIGHT
  THROUGH EARLY WEDNESDAY MORNING. AIRPORT DELAYS ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ043-050-291400-
/O.NEW.KSGX.FG.Y.0008.140129T0624Z-140129T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
1024 PM PST TUE JAN 28 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST WEDNESDAY. 

* LOCATION...SAN DIEGO COASTAL AREAS AND WESTERN VALLEYS. 

* VISIBILITY...LESS THAN ONE QUARTER MILE. NEAR ZERO AT TIMES. 

* IMPACTS...AREAS OF VERY LOW VISIBILITIES ALONG PORTIONS OF THE
  5...805...15...AND 163 FREEWAYS. POSSIBLE AIRPORT DELAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ055-056-058-060>062-291400-
/O.CON.KSGX.HW.A.0002.140131T0300Z-140131T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1024 PM PST TUE JAN 28 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

* WINDS...INCREASING THURSDAY AFTERNOON AND EVENING TO 20 TO 30 
  MPH WITH GUSTS TO 55 MPH. 

* TIMING...INCREASING WINDS THURSDAY AFTERNOON...PEAKING 
  THURSDAY NIGHT BEFORE DECREASING FRIDAY MORNING. 

* LOCATION...ACROSS THE MOUNTAINS AND DOWN THE EASTERN SLOPES 
  INTO THE DESERTS. 

* VISIBILITY...LOCALLY REDUCED TO LESS THAN ONE MILE AT TIMES IN 
  BLOWING DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. 

* OUTLOOK...WEAKENING WEST WINDS FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MOEDE
198 
WWUS76 KSGX 291131
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
331 AM PST WED JAN 29 2014

...DENSE FOG ADVISORY FOR COASTAL AND FAR WESTERN VALLEY AREAS
THROUGH 9 AM...

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR
LATE TONIGHT INTO FRIDAY MORNING...

.A MARINE LAYER NEAR 1200 FEET DEEP AND A WEAK COASTAL EDDY WILL
BRING AREAS OF LOW CLOUDS AND LOCALLY DENSE FOG EARLY THIS MORNING
FROM THE COAST INLAND TO THE FAR WESTERN VALLEYS. LOWEST
VISIBILITIES ARE EXPECTED NEAR HIGHER COASTAL TERRAIN INLAND TO
THE MESAS AND FAR WESTERN VALLEYS. 

FOR LATE TONIGHT INTO FRIDAY MORNING...STRONGER ONSHORE FLOW FROM
A TROUGH OF LOW PRESSURE WILL BRING LOCALLY STRONG GUSTY WEST
WINDS TO THE MOUNTAINS AND DESERTS. STRONGEST WINDS ARE EXPECTED
THURSDAY AND THURSDAY NIGHT. 

CAZ042-291700-
/O.CON.KSGX.FG.Y.0008.000000T0000Z-140129T1700Z/
ORANGE COUNTY COASTAL AREAS-
331 AM PST WED JAN 29 2014

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* LOCATION...MAINLY ALONG AND INLAND OF THE 5 FREEWAY IN SOUTHERN
  ORANGE COUNTY AND INLAND OF THE 405 FREEWAY IN NORTHERN ORANGE COUNTY.

* VISIBILITY...LESS THAN ONE QUARTER MILE AT TIMES. 

* IMPACTS...AREAS OF SHARPLY REDUCED VISIBILITIES ALONG PORTIONS
  OF THE 5 AND 405 FREEWAYS AND OTHER INLAND ROADS. AIRPORT
  DELAYS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ043-050-291700-
/O.CON.KSGX.FG.Y.0008.000000T0000Z-140129T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
331 AM PST WED JAN 29 2014

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* LOCATION...NEAR HIGHER COASTAL TERRAIN INLAND TO THE MESAS AND
  FAR WESTERN VALLEYS. 

* VISIBILITY...LESS THAN ONE QUARTER MILE AT TIMES.

* IMPACTS...AREAS OF SHARPLY REDUCED VISIBILITIES ALONG PORTIONS OF
  THE 15..805...AND 163 FREEWAYS AND PORTIONS OF THE EAST-WEST
  FREEWAYS THROUGH THE MESAS AND FAR WESTERN VALLEYS. AIRPORT
  DELAYS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

CAZ055-056-058-060>062-292245-
/O.EXT.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
331 AM PST WED JAN 29 2014

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING. 

* TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS
  THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING FRIDAY.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN
  SLOPES INTO ADJACENT DESERT AREAS.

* VISIBILITY...REDUCED AT TIMES IN THE DESERTS IN BLOWING SAND AND
  BLOWING DUST.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
404 
WWUS76 KSGX 291653
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
853 AM PST WED JAN 29 2014

...DENSE FOG ADVISORY EXPIRES AT 9 AM...

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR
LATE TONIGHT INTO FRIDAY MORNING...

.FOR LATE TONIGHT INTO FRIDAY MORNING...STRONGER ONSHORE FLOW
FROM A TROUGH OF LOW PRESSURE WILL BRING LOCALLY STRONG GUSTY WEST
WINDS TO THE MOUNTAINS AND DESERTS. STRONGEST WINDS ARE EXPECTED
THURSDAY AND THURSDAY NIGHT.

CAZ042-291800-
/O.EXP.KSGX.FG.Y.0008.000000T0000Z-140129T1700Z/
ORANGE COUNTY COASTAL AREAS-
853 AM PST WED JAN 29 2014

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FOG IS QUICKLY BURNING OFF AND VISIBILITIES ARE IMPROVING. A
FEW PATCHES OF FOG COULD LINGER UNTIL ABOUT 9:30 AM.

$$

CAZ043-050-291800-
/O.EXP.KSGX.FG.Y.0008.000000T0000Z-140129T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
853 AM PST WED JAN 29 2014

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FOG IS QUICKLY BURNING OFF AND VISIBILITIES ARE IMPROVING. A
FEW PATCHES OF FOG COULD LINGER UNTIL ABOUT 9:30 AM.

$$

CAZ055-056-058-060>062-292230-
/O.CON.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
853 AM PST WED JAN 29 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS 
  THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING FRIDAY. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS. 

* VISIBILITY...REDUCED AT TIMES IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
521 
WWUS76 KSGX 292134
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
134 PM PST WED JAN 29 2014

...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR
LATE TONIGHT INTO FRIDAY MORNING...

.FOR LATE TONIGHT INTO FRIDAY MORNING...STRONGER ONSHORE FLOW
FROM A TROUGH OF LOW PRESSURE WILL BRING LOCALLY STRONG GUSTY
WEST WINDS TO THE MOUNTAINS AND DESERTS. STRONGEST WINDS ARE
EXPECTED THURSDAY AND THURSDAY NIGHT.

CAZ055-056-058-061-062-300530-
/O.UPG.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/
/O.NEW.KSGX.HW.W.0002.140130T0900Z-140131T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
134 PM PST WED JAN 29 2014

...HIGH WIND WARNING IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. GUSTS TO 60 MPH
  WILL BE POSSIBLE AT TIMES.

* TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS 
  THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING LATE FRIDAY. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS. 

* VISIBILITY...REDUCED AT TIMES DUE TO BLOWING SAND AND BLOWING
  DUST IN THE DESERTS.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. 

* OUTLOOK...WINDS BECOME LIGHT LATE ON FRIDAY AND REMAIN LIGHT
  THROUGH SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ060-300530-
/O.UPG.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/
/O.NEW.KSGX.WI.Y.0006.140130T0900Z-140131T2100Z/
APPLE AND LUCERNE VALLEYS-
134 PM PST WED JAN 29 2014

...WIND ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS 
  THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING FRIDAY. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN 
  SLOPES INTO ADJACENT DESERT AREAS. 

* VISIBILITY...REDUCED AT TIMES IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. 

* OUTLOOK...WINDS BECOME LIGHT LATE ON FRIDAY AND REMAIN LIGHT
  THROUGH SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 28, 9:05 AM PST, 3 hours 56 minutes earlier.

Area forecast discussion, Jan 28, 9:05 AM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 AM PST TUE JAN 28 2014

.SYNOPSIS...
HIGH PRESSURE ALOFT NEAR THE CALIFORNIA COAST WILL BRING WARMER AND
DRY WEATHER FOR INLAND AREAS THROUGH WEDNESDAY WITH THE MARINE LAYER
KEEPING COASTAL AREAS COOLER WITH AREAS OF NIGHT AND MORNING LOW
CLOUDS AND FOG. COOLER FOR THURSDAY THROUGH EARLY NEXT WEEK...WITH
LOCALLY GUSTY WEST WINDS AT TIMES...AND SMALL CHANCES FOR MAINLY
LIGHT PRECIPITATION THURSDAY NIGHT THROUGH EARLY FRIDAY AND POSSIBLY
AGAIN SUNDAY NIGHT AND EARLY MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THIS MORNING...A SHALLOW MARINE LAYER BROUGHT AREAS OF LOW CLOUDS
AND FOG TO THE COASTAL AREAS AS WELL AS THE WESTERN PORTIONS OF THE
SAN DIEGO COUNTY VALLEYS. THE FOG HAS BEEN DENSE IN SOME LOCATIONS
BUT IS BURNING OFF AT THIS TIME. WE EXPECT THE MARINE LAYER CLOUDS
AND FOG TO HAVE CLEARED TO THE BEACHES BY LATE MORNING. THE MORNING
SOUNDING FROM NKX SHOWS THE MARINE LAYER ABOUT 1300 FT DEEP.

TODAY THROUGH THURSDAY...
HIGH PRESSURE ALOFT NEAR THE CALIFORNIA COAST WILL CONTINUE TO BUILD
AND BRING WARM AND DRY WEATHER FOR INLAND AREAS THROUGH WEDNESDAY
WITH VARIABLE HIGH CLOUDS AT TIMES. HIGHER RESOLUTION MODELS
INDICATE A WEAK COASTAL EDDY DEVELOPING LATE TONIGHT WITH STRATUS
FORMING OVER THE COASTAL WATERS AND EXTENDING LOCALLY INLAND BY
WEDNESDAY MORNING. AS HIGH PRESSURE ALOFT STRENGTHENS
OVERNIGHT...THE MARINE INVERSION SHOULD ALSO STRENGTHEN AND
LOWER...PROBABLY DOWN TO AROUND 1000 FEET OR LOWER. AS THE MARINE
LAYER BECOMES SHALLOWER...THERE COULD BE AREAS OF DENSE FOG LATE
TONIGHT INTO WEDNESDAY MORNING NEAR HIGHER COASTAL TERRAIN INLAND TO
THE MESAS. HIGHER RESOLUTION MODELS SHOW THE EDDY STRENGTHENING FOR
WEDNESDAY NIGHT INTO THURSDAY MORNING AS AN UPPER LEVEL TROUGH
APPROACHING FROM THE NW WEAKENS THE UPPER RIDGE. THIS SHOULD RESULT
IN A DEEPENING OF THE MARINE LAYER LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING...ALLOWING LOW CLOUDS AND FOG TO SPREAD INTO THE
INLAND VALLEYS BY EARLY THURSDAY MORNING. INCREASING ONSHORE FLOW
AND THE INCREASING MARINE INFLUENCE SHOULD BRING SEVERAL DEGREES OF
COOLING TO INLAND AREAS THURSDAY.

THURSDAY NIGHT THROUGH MONDAY...
A SERIES OF SHORTWAVE TROUGHS MOVING IN FROM THE NW WILL ESTABLISH A
MAJOR TROUGH OVER THE REGION DURING THIS PERIOD. THIS WILL BRING
GENERALLY UNSETTLED WEATHER WITH LOWER TEMPERATURES...PERIODS OF
MOSTLY LIGHT PRECIP...AND LOCALLY GUSTY WEST WINDS AT TIMES...MAINLY
IN THE MOUNTAINS...DESERTS...AND OUTER COASTAL WATERS. DAYTIME TEMPS
WILL LIKELY BE ABOUT 5 DEGREES BELOW SEASONAL AVERAGES.

BASED ON HOW WELL THE NUMERICAL MODELS AGREE...WE CAN EXPECT THE
FIRST OF THE SHORTWAVES TO ARRIVE THU NIGHT/FRI MORNING...BRINGING
STRONGER ONSHORE FLOW WITH LOCALLY STRONG AND GUSTY WEST WINDS IN
THE MTNS AND ADJACENT DESERT AREAS. BUT EVEN THE WETTEST MODEL
SOLUTIONS INDICATE ONLY SMALL AMOUNTS OF PRECIPITATION. A
SECOND...WEAKER SHORTWAVE ARRIVES ON SAT WITH ALMOST NO NOTICEABLE
EFFECTS. A STRONGER SHORTWAVE FOR SUNDAY NIGHT AND EARLY MONDAY MAY
TRACK TOO FAR TO THE SOUTH TO BRING MUCH IN THE WAY OF PRECIPITATION
FOR LAND AREAS WITH MOST OF THE PRECIPITATION REMAINING OVER THE
COASTAL WATERS.

COOL AND MOSTLY DRY FOR TUE...WITH NORTHWEST FLOW ALOFT AS THE RIDGE
REBUILDS WITH ITS AXIS TO OUR WEST.

DUE TO INCONSISTENCIES IN THE MODEL SOLUTIONS...SIGNIFICANT
UNCERTAINTY REMAINS FOR SAT THROUGH EARLY NEXT WEEK.

&&

.AVIATION...
281617Z...COAST/VALLEYS...LOW STRATUS/FOG ABOUT 5-10 SM INLAND OF
THE COAST THIS MORNING...WITH BASES 200-500 FT MSL...TOPS 700-1000
FT MSL AND AREAS OF VIS AOB 1SM DUE TO FOG...WILL CLEAR OUT THROUGH
1900 UTC. 1900-29/0100 UTC...SCT CLDS AOA 20000 FT MSL AND MOSTLY
UNRESTRICTED VIS. 29/0100-0600 UTC...LOW STRATUS/DENSE FOG SHOULD
START TO MOVE INLAND A COUPLE MILES...EVENTUALLY REACHING ABOUT 5 SM
INLAND BY 29/1200 UTC. EXPECT BASES 200-500 FT MSL AND TOPS AROUND
700 FT MSL...WITH AREAS OF VIS AOB 1SM DUE TO BR/FG. CONFIDENCE IN
OCCURRENCE OF FOG IS MODERATE-HIGH...BUT LOW-MODERATE FOR TIMING.
LOW STRATUS/FOG WILL PROBABLY START TO LIFT BY 29/1630 UTC...AND
CLEAR OUT BY 29/1800 UTC.

MTNS/DESERTS...SCT CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH WEDNESDAY MORNING.

&&

.MARINE...
PATCHY DENSE FOG OVER THE COASTAL WATERS WILL GRADUALLY LIFT/CLEAR
THROUGH LATE THIS MORNING. HOWEVER...A SHALLOWER MARINE LAYER WILL
BRING AREAS OF DENSE FOG TONIGHT THROUGH WEDNESDAY MORNING.

A COUPLE MORE MODERATE WEST-NORTHWEST SWELLS WILL CONTINUE TO BRING
ELEVATED SURF AND STRONG RIP CURRENTS THROUGH THURSDAY. AFTER
THURSDAY...THE MODERATE-TO-LONG PERIOD WEST-NORTHWEST SWELLS START
TO DROP OFF FOR A WHILE.

ALSO...ASTRONOMICAL HIGH TIDES START TO GO ABOVE 7 FEET EARLY
WEDNESDAY...AND STAY ABOVE 7 FEET THROUGH FRIDAY. THESE EARLY
MORNING 7 FOOT HIGH TIDES...IN COMBINATION WITH ELEVATED SURF...WILL
BRING A SMALL CHANCE OF MINOR TIDAL OVERFLOW TO VULNERABLE LOW LYING
SPOTS ALONG THE BEACH DURING THE TIMES OF HIGH TIDE.

FINALLY...A TROUGH MOVING INLAND WILL LIKELY BRING WEST TO NORTHWEST
WIND GUSTS OF 20 TO PERHAPS 25 KT TO THE COASTAL WATERS LATE
THURSDAY INTO FRIDAY OVER THE WATERS...WITH STRONGEST WINDS MAINLY
NEAR SAN CLEMENTE ISLAND.

&&

SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.

&&

PUBLIC...PG
AVIATION/MARINE...HARRISON

In the hours before

Local storm report, Jan 28, 8:40 AM PST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 AM PST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     DENSE FOG        3 ENE SAN YSIDRO        32.58N 116.99W
01/28/2014                   SAN DIEGO          CA   ASOS

            BROWN FIELD MUNICIPAL AIRPORT ASOS REPORTED VISIBILITIES
            OF A QUARTER MILE BETWEEN 146 AM AND 233 AM THIS MORNING.

0623 AM     DENSE FOG        OCEANSIDE               33.20N 117.38W
01/28/2014                   SAN DIEGO          CA   ASOS

            OCEANSIDE MUNICIPAL AIRPORT REPORTED VISIBILITIES OF A
            QUARTER MILE BETWEEN 419 AM AND 623 AM THIS MORNING.

0651 AM     DENSE FOG        2 WSW CAMP PENDLETON NO 33.30N 117.35W
01/28/2014                   SAN DIEGO          CA   ASOS

            CAMP PENDLETON MARINE CORPS AIR STATION ASOS REPORTED
            VISIBILITIES OF A QUARTER MILE FROM 354 AM TO 651 AM THIS
            MORNING.

0831 AM     DENSE FOG        6 S MIRAMAR             32.81N 117.14W
01/28/2014                   SAN DIEGO          CA   ASOS

            MONTGOMERY FIELD ASOS HAS BEEN REPORTING VISIBILITES OF A
            QUARTER MILE OR LESS SINCE 630 AM.

0831 AM     DENSE FOG        2 SW MIRAMAR            32.87N 117.14W
01/28/2014                   SAN DIEGO          CA   ASOS

            MIRAMAR MCAS AIRPORT HAS BEEN REPORTING VISIBILITIES OF A
            QUARTER MILE SINCE 652 AM.

0837 AM     DENSE FOG        1 NE BUENA PARK         33.87N 117.98W
01/28/2014                   ORANGE             CA   ASOS

            FULLERTON MUNICIPAL AIRPORT ASOS REPORTED VISIBILITIES OF
            A QUARTER MILE BETWEEN 425 AM AND 518 AM THIS
            MORNING...AND ALSO SINCE 621 AM THIS MORNING.

0839 AM     DENSE FOG        2 SSW CYPRESS           33.78N 118.05W
01/28/2014                   ORANGE             CA   ASOS

            LOS ALAMITOS U.S. ARMY AIRFIELD HAS BEEN REPORTING
            VISIBILITIES MOSTLY A QUARTER MILE OR LESS SINCE 644 AM.

&&

SHARRISO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:29 AM PSTDense Fog AdvisorySGXSan Diego5 hr

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.